# SDR CA111004009

- Difficulty date: October 2, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172L
- Aircraft time: 9,466 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly D2A34C67
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Attach Bracket
- Part number: 052323113
- Condition: Cracked
- Location: Te Flap
- Part time: 102,192 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING PRE-FLIGHT WALK AROUND THE PILOT FOUND THE RT FLAP, INBD FLAP ATTACH ARMS SEVERELY BUCKLED.  DURING THE PREVIOUS FLIGHT THE PILOT REPORTED THAT HE WAS PERFORMING A NR OF SLIPPING DESCENTS ACCOMPANIED BY PRECAUTIONARY LANDINGS AFTER HE NOTICED A CLUNKING FEEL COMING FROM THE AILERON CONTROLS.  THIS WAS LATER DETERMINED TO BE CAUSED BY THE FLAP OTBD RIB RUBBING ON THE AILERON BECAUSE THE FLAP BECAME RE-POSITIONED DUE TO THE BUCKLED ARMS.  INSPECTION FOUND ADDITIONAL DAMAGE.  THE WING FLAP BAY SKIN SUPPORT BRACKETS WERE BUCKLED FROM MAKING CONTACT WITH THE FLAP ARMS & THE FLAP TRACK ATTACH BRACKET ITSELF HAD PULLED AWAY FROM THE WING LOWER SPAR CAP AT THE LOWER ATTACH RIVETS.  THE TRACK ATTACH BRACKETS WERE LATER FOUND TO HAVE BEEN CRACKED AT THE LOWER FLANGES ATTACHED TO THE WING SPAR & LOWER SPAR CAP.  AFTER DRILLING OFF THE FLAP TRACK SUPPORT BRACKETS A NR OF CRACKS WERE DISCOVERED UNDER A PREVIOUS REPAIR MADE TO THE LOWER FLANGE OF THE INBD FLAP ATTACH BRACKET.  THE REPAIR DID NOT ADDRESS THE ORIGINAL CRACKS SUFFICIENTLY BUT HAD ALSO BEEN THERE FOR QUITE SOME TIME.  IT IS SUSPECTED THAT THE INBOARD WING FLAP TRACK ATTACH BRACKETS HAD CRACKED AT THE LOWER ATTACH AREAS ENOUGH TO ALLOW THE FLAP TRACK TO FLEX UP & AFT.  CONSEQUENTLY THE FLAP ARMS WOULD NO LONGER CLEAR THE FLAP BAY SKIN SUPPORT BRACKETS & WHEN FLAPS WERE RETRACTED CONTACT WAS MADE & THE ARMS BUCKLED UNDER THE EXTREME LOAD.  THE FLAP MOTOR CB DID NOT TRIP, ADDITIONAL ATTENTION TO INSPECTING THE FLAP TRACK ATTACH BRACKETS WILL BE CARRIED OUT ON SIMILAR ACFT.
